Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 247, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 29, 2014, 7:15 PM MDT for 4 counties in New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2014, 7:15 PM MDT (01:15 UTC)
- Expired
- Sep 29, 2014, 8:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Quay County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 125 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 1:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 5:38 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 29, 5:38 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 PM MDT MON SEP 29 2014 .AVIATION... 00Z TAF CYCLE SCATTERED TO NUMEROUS SHRA AND TSRA WILL IMPACT EASTERN NM THROUGH 03Z. SOME OF THE STORMS WILL BE STRONG TO SEVERE. LARGE HAIL...60 MPH WIND GUSTS AND TORRENTIAL DOWNPOURS ARE THE MAIN THREATS FOR THESE AREAS WITH BRIEF MVFR VSBYS AND CIGS AND MTN TOP OBSCURATION. ONLY TEMPO TSRA SITE NOW WILL BE KTCC UNTIL 02Z AND TEMPO SHRA FROM 01Z TO 03Z KROW. STORMS SHOULD EXIT THAT STATE BY 06Z LEADING TO CLEARING SKIES. ONLY POSSIBLE PATCHY FOG DEVELOPMENT WILL BE AROUND KROW AND KCVN BETWEEN 10Z AND 14Z WITH CONFIDENCE TOO LOW TO CARRY IN THE KROW TAF. && .PREV DISCUSSION...325 PM MDT MON SEP 29 2014... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH EARLY EVENING... .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH FROM WEST TO EAST TONIGHT AS AN UPPER LEVEL TROUGH FINISHES CROSSING THE AREA. SOME CELLS MAY TURN SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. IN THE WAKE OF THE WEATHER SYSTEM...TEMPERATURES WILL REMAIN COOL ON TUESDAY AND WEDNESDAY. A SECOND UPPER LEVEL TROUGH WILL CROSS FROM THE NORTHWEST LATE WEDNESDAY THROUGH THURSDAY WITH A CHANCE FOR RAIN SHOWERS...THUNDERSTORMS AND MOUNTAIN SNOW SHOWERS MAINLY NORTH OF INTERSTATE 40. A COLD FRONT WILL DIVE SOUTH WITH THE SYSTEM BRINGING BRISK NORTH WINDS TO THE EASTERN PLAINS. HIGH TEMPERATURES ON THURSDAY SHOULD FALL A FEW TO 11 DEGREES FROM WEDNESDAYS READINGS ACROSS NORTHERN...CENTRAL AND EASTERN AREAS. A RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE WESTERN U.S. THIS WEEKEND WITH WARMING TEMPERATURES...DRY WEATHER AND GENERALLY LIGHT WINDS ACROSS NORTHERN AND CENTRAL NEW MEXICO. && .DISCUSSION... WITH 500 MB WINDS IN THE 45 TO 55 KT RANGE...EVEN ORDINARY THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST AREAS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE CRITERIA WINDS EARLY THIS EVENING. THE SHEAR AND INSTABILITY PROFILE MAY CAUSE STORMS EAST OF THE CENTRAL MOUNTAIN CHAIN TO BECOME ORGANIZED WITH BOWING ECHOES. THE BIG CONCERN SHOULD BE DAMAGING WIND POTENTIAL...BUT THERE COULD BE SOME QUARTER SIZE HAIL TOO. MODELS ARE ALL TRENDING DEEPER AND FARTHER SOUTH WITH THE SECONDARY UPPER TROUGH FOR MID WEEK. THE GFS IS DRAGGING ITS HEALS...BUT THE CANADIAN...ECMWF AND NAM MODELS ARE AGREEING ON SHOWER ACTIVITY OVER NORTHERN AREAS. THE COLD FRONT WITH THE SYSTEM MAY SERVE AS A LIFTING MECHANISM FOR PRECIPITATION ACROSS NORTHWEST AREAS WEDNESDAY AFTERNOON AND EVENING...THEN ACROSS THE NORTHEAST LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THERE MAY BE A DUSTING OF SNOW IN THE NORTHERN MOUNTAINS NEAR THE CO BORDER BY THURSDAY MORNING. WITH A BUILDING RIDGE OF HIGH PRESSURE WEST OF NEW MEXICO...LOOK FOR TEMPERATURES TO WARM ABOVE NORMAL IN MOST LOCATIONS THIS WEEKEND. 44 && .FIRE WEATHER... STRONG TO SEVERE THUNDERSTORMS WITH WETTING RAIN WILL CONTINUE EASTWARD FROM THE CENTRAL RIO GRANDE VALLEY TO EASTERN NEW MEXICO THIS AFTERNOON INTO TONIGHT. FREQUENT CLOUD TO GROUND LIGHTING...LARGE HAIL...60 MPH WIND GUSTS AND HEAVY DOWNPOURS WILL OCCUR IN STRONGER STORMS. DRIER AIR WILL MOVE INTO WESTERN AREAS BEHIND THE PACIFIC FRONT DECREASING STORM CHANCES THERE THROUGHOUT THE REST OF THE AFTERNOON. BREEZY TO WINDY CONDITIONS WILL PERSIST BUT TAPER OFF AFTER MIDNIGHT AS STORMS EXIT THE STATE. LOOK FOR GOOD TO EXCELLENT RH RECOVERIES ACROSS NORTHERN AND EASTERN AREAS OVERNIGHT. DRY AIR WILL PREVAIL AREAWIDE TUESDAY AS TEMPERATURES REMAIN COOL. FREEZING LOW TEMPERATURES ARE EXPECTED IN PARTS OF THE NORTHERN MOUNTAINS. LIGHT TO MODERATE BREEZES WILL FOLLOW IN THE AFTERNOON AREA WIDE WITH PLENTY OF SUNSHINE. GOOD TO EXCELLENT VENTILATION RATES ARE EXPECTED AREAWIDE THROUGH WEDNESDAY. A SHORTWAVE TROUGH WILL CROSS NORTHERN AND EASTERN AREAS LATE WEDNESDAY THROUGH THURSDAY WITH A FEW SHOWERS. A COLD FRONT WILL ALSO PASS SOUTHWARD WITH BREEZY CONDITIONS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. IN THE WAKE OF THE FRONT...FRIDAY INTO THE WEEKEND WILL SEE POOR VENTILATION FOR CENTRAL AND WESTERN AREAS. HIGH PRESSURE WILL BUILD OVER THE WESTERN U.S. OVER THE WEEKEND WITH DRY WEATHER...WARMING TEMPERATURES AND GENERALLY LIGHT WINDS. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 29, 5:04 AM MDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 AM MDT MON SEP 29 2014 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 504 AM MDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EAST TO NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE FOCUS FOR STORMS WILL BE ACROSS CENTRAL NEW MEXICO THIS AFTERNOON...SHIFTING EAST TO OVER THE EASTERN PLAINS BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR CENTRAL AND EASTERN NEW MEXICO DUE TO THE THREAT FOR SEVERE THUNDERSTORMS. 11
In the hours before
Local storm report, Sep 29, 4:35 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 9 ESE SOLANO 35.78N 103.94W
09/29/2014 M1.00 INCH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401183
JLPLocal storm report, Sep 29, 4:41 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 15 SSW BUEYEROS 35.79N 103.81W
09/29/2014 E0.88 INCH HARDING NM TRAINED SPOTTER
0432 PM TSTM WND GST 15 SSW BUEYEROS 35.79N 103.81W
09/29/2014 E75 MPH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401184
EVENT NUMBER ABQ1401185
JLPLocal storm report, Sep 29, 4:54 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 8 W CHAMA 36.89N 106.73W
09/29/2014 RIO ARRIBA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401186
RJOJOLALocal storm report, Sep 29, 4:55 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 8 W CHAMA 36.89N 106.73W
09/29/2014 RIO ARRIBA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401186
RJOJOLALocal storm report, Sep 29, 5:07 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL TREMENTINA 35.46N 104.49W
09/29/2014 E1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401187
JLPLocal storm report, Sep 29, 5:33 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 20 S BUEYEROS 35.69N 103.69W
09/29/2014 E1.00 INCH HARDING NM TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED 2 MILES SOUTH OF MITCHELL
RANCH HEADQUARTERS.
&&
EVENT NUMBER ABQ1401188
43The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 53 min |
| Sep 29, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 21 min |
| Sep 29, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 60 min |
| Sep 29, 7:05 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Sep 29, 7:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 44 min |
| Sep 29, 7:51 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Sep 29, 8:01 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Sep 29, 8:16 PM MDT | Special Weather Statement | ABQ | Guadalupe | 44 min |
| Sep 29, 8:49 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Sep 29, 8:53 PM MDT | Special Weather Statement | ABQ | Quay | 52 min |
| Sep 29, 9:33 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 117 min |
| Sep 29, 9:49 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.